Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 339, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 23, 2006, 3:04 PM CDT for Oktibbeha County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2006, 3:04 PM CDT (20:04 UTC)
- Expired
- Jun 23, 2006, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 73 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:45 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 23, 12:45 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1245 PM CDT FRI JUN 23 2006 .UPDATE...BROAD MOISTURE CONVERGENCE AXIS HAS BECOME ESTABLISHED FROM NE LA TO SE MS WITH AID FROM REMNANT OUTFLOW BOUNDARY. SHOWER AND THUNDERSTORM ACTIVITY IS INCREASING IN THIS ZONE AND HAVE INCREASED POPS/WX ACCORDINGLY TO SCATTERED COVERAGE. ALL OTHER FIELDS ARE ON TRACK. && .PREV DISCUSSION...LATEST VISIBLE SATELLITE IMAGERY REVEALS CONVECTIVE DEBRIS OVER NORTHWEST MS WITH SIGNIFICANT OUTFLOW BOUNDARY EMMANATING SOUTHEASTWARD INTO CNTRL/NE MS. ISOLATED SHOWER/TSTM DEVELOPMENT ALONG THIS BOUNDARY WILL CONTINUE TO TAKE PLACE LATE THIS MORNING...AND MAY CONTINUE TO PROVIDE FOCUS FOR CONVECTION AS INSTABILITY INCREASES LATER TODAY. SHEAR AXIS JUST TO OUR NORTHWEST MAY INFLUENCE CONVECTIVE DEVELOPMENT OVER NW PORTIONS OF THE AREA THIS AFTERNOON AND WILL LEAVE SCATTERED CATEGORY POPS GOING. IN ANY CASE...NOT CONFIDENT ENOUGH TO MAKE ANY SIGNFICANT CHANGES TO POPS AT THIS POINT. TEMPERATURES ARE RISING A QUICK PACE THIS MORNING WITH LOW 90S ALREADY BEING REACHED AS OF 10 AM AT SOME LOCATIONS...WENT AHEAD AND UPPED HIGHS A COUPLE OF DEGREES AT JAN/MEI AND POINTS SOUTH...BUT GREATER CONVECTIVE DEVELOPMENT AND INFLUENCE FROM CURRENT OUTFLOW BOUNDARY LENDS SOME DOUBT TO GOING HOTTER NORTH AND WEST SO WILL LEAVE CURRENT FORECASTED HIGH TEMPS THERE. && .AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR MOST PART. AFTN/EVNG TSTM COVERAGE IS A LOW CONFIDENCE FORECAST...ALL AVIATION INTERESTS IN CENTRAL MS/NE LA/SE AR SHOULD BE PREPARED FOR AT LEAST ISOLATED TSTM COVERAGE. PATCY RADIATION FOG MAY BRING VSBYS DOWN TO MVFR LATE TONIGHT. && JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC
Hazardous weather outlook, Jun 23, 2:49 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT FRI JUN 23 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241949- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 249 PM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A VERY HOT AND UNSTABLE AIRMASS EXISTS OVER THE OUTLOOK AREA THIS AFTERNOON...WITH A WEAK BOUNDARY EXTENDING FROM SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA THROUGH CENTRAL MISSISSIPPI. THE BOUNDARY IS SERVING AS A FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON...AND SOME OF THE STORMS WILL BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. THIS ACTIVITY WILL CONTINUE INTO THE EARLY EVENING BEFORE DISSIPATING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN SATURDAY. THE ATMOSPHERE WILL BECOME VERY UNSTABLE ONCE AGAIN...AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE A POSSIBILITY...ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING...AND POSSIBLY AGAIN SATURDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 23, 2:08 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT FRI JUN 23 2006 MSZ037>039-044>046-050>052-232000- ATTALA-KEMPER-LAUDERDALE-LEAKE-NESHOBA-NEWTON-NOXUBEE-SCOTT-WINSTON- 208 PM CDT FRI JUN 23 2006 ...SCATTERED STRONG THUNDERSTORMS OVER EAST CENTRAL MISSISSIPPI... AT 205 PM...A BAND OF SCATTERED STRONG THUNDERSTORMS EXTENDED FROM NEAR CARTHAGE...TO JUST NORTHWEST OF PHILADELPHIA...TO NEAR SHUQUALAK. THE STORMS WERE DRIFTING EAST AT ABOUT 10 MPH. ANY OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...HAIL...AND GUSTY WINDS TO 45 MPH OR GREATER. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. SOME OF THE STRONGEST STORMS WILL BE AFFECTING THE AREAS FROM PHILADELPHIA TO CARTHAGE THROUGH 3 PM. IF THREATENING WEATHER APPROACHES...MOVE INDOORS TO A PLACE OF SAFETY IMMEDIATELY. AG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 36 min |
| Jun 23, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 28 min |
| Jun 23, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 39 min |
| Jun 23, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Jun 23, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 42 min |
| Jun 23, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 40 min |
| Jun 23, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 40 min |
| Jun 23, 5:45 PM CDT | Flash Flood Warning | JAN | Covington, Jones | 90 min |
| Jun 23, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 22 min |
| Jun 23, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 26 min |
| Jun 23, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.